Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Detectable after Heart Attack
Sep 8, 2001

Dear Doctor:

I was diagnosed with Aids (CD4's 170/18 & VL 149,000) in January of this year. Began Trizivir on March 23. ARV treatment was delayed two months because of Prednisone therapy for low platelets (13,000), which are now over 200,000. Was undetectable less than six weeks after starting ARV's. In July, I suffered a heart attack and was hospitalized in CCU for a week. Missed three doses of Trizivir. Ten days after hospitalization, blood tests came back as follows: CD4's 466/24 and VL 965.

Saw my HIV specialist this week and requested a follow-up viral load. I'm afraid of resistance. Doctor denied my request saying it was better to wait for a while. He feels that detectable virus could be result of missed meds, an undiagnosed infection or cold while hospitalized, or IV's of blood thinners and nitro given while receiving heart attack treatment. As mentioned above, I'm afraid of the possibility of resistance and wonder if my doctor is allowing valuable time to pass by. What are your thoughts, suggestions or opinions and what would you recommend for a patient with a similar background? I appreciate your response.

Response from Dr. Holodniy

I agree with your doctor. You have had a great response thus far. You have also had a few bodily stressors that could affect the viral load in the short term. I would not react to that viral load unless a followup viral load showed a significant trend upward. It is likely the next one will be less. MH



Previous
Neuropathy!!!!Scared!!!!!
Next
Undectable VL yet CD4 are Droppinh

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement